Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Have blood pressure. Taking Atonal. Having swelling in body and also joints. Change medicines. Lump in the neck. Suggest?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 1256 Questions
I have issue of B/P,6 weeks before my medicine got changed first i was taking Atonal,because of that i got swelling on my whole body and had pain in my joints.

Now which medicine I am taking its name is................... and after taking it for 4 weeks now again i got pain in my body and joints.At night i feel cold and get temperature,when i get cold my B/P get raised.When i take Pain killer my B/P also get settled.

Then i had lot of pain in my neck doctor did scan and test and report says there is a lump in neck,for now he has not suggested any medicine or treatment but have got date for operation which is on 10th October

.I do not know the cause of my high B/P and pain in body is either because of lump in neck or the reaction of B/P medicine.My stomach is too upset i cannot digest anything.
Posted Sun, 13 Oct 2013 in Hypertension and Heart Disease
Answered by Dr. Sukhvinder Singh 1 hour later
Brief Answer:
Please see below.

Detailed Answer:
Respected Ma'm
1. The cause of high blood pressure is not known to medical fraternity for ~95% of the patients. Only 5% of patients have a known cause and we always work this up at the beginning of the disease. Rest of them are labelled as essential or "idiopathic hypertension". Hope you had that work-up when the high blood pressure (hypertension) was initially detected.
2. Our blood pressure increases with increase in mental/ physical activity or stress. Hence high blood pressure at times when you are in pain, when you have fever, when you are feeling cold, is due to a normal reaction of body and there is no fault of your blood pressure controlling mechanisms. That's why it settles down also when your pain is relieved.
3. Both joint pains/body aches and dyspepsia (upset stomach) can occur with irbesartan. But these side effects occurs in less than 1 prescription out of 100. Hence we always look for other causes of symptoms before labeling the drug as culprit. Most of the time only solution is a change of drug.
4. Since the details of lump in the neck are available to your doctor only, he is the best person to discuss about a correlation between the lump and body aches/ upset stomach.
5. I would recommend you to discuss these symptoms with your physician. He will take a decision considering all the things.
Hope this provides some insight into the issue.
Feel free to discuss further.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor